MAUDE Adverse Event Report: EXTERNAL MANUFACTURER COMMUNICATOR; ACCESSORY

EXTERNAL MANUFACTURER COMMUNICATOR; ACCESSORY
Model Number 6498
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product is expected to be returned for analysis.This report will be updated upon return and completion of analysis.
 
Event or Problem Description
Boston scientific received information that the power cord had a popping sound and emitted sparks when the patient attempted to set up the communicator.A boston scientific company representative verified that the patient advocate claimed that the communicator was emitting smoke.Furthermore, the company representative advised that a new communicator and a return label will be sent.The communicator was out of service.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, the product analysis was undetermined and the visual observation indicated the pest infestation.The communicator was returned in a condition that made analysis impossible therefore the analysis was unable to confirm the allegation.The product is expected to be returned for analysis.This report will be updated upon return and completion of analysis.

Brand Name
COMMUNICATOR
Common Device Name
ACCESSORY
Manufacturer (Section D)
EXTERNAL MANUFACTURER
MDR Report Key6638229
Report Number2124215-2017-10160
Device Sequence Number16309171
Product Code OSR
UDI-Device Identifier00802526554704
UDI-Public(01)00802526554704(11)20140222
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 05/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number6498
Other Device ID NumberLATITUDE WAVE COMMUNICATOR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2017
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 05/31/2017
Supplement Date Received by Manufacturer05/31/2017
Initial Report FDA Received Date06/13/2017
Supplement Report FDA Received Date07/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR